Tinnitus Due to Ototoxicity!

Discussion in 'Support' started by Mpt, Apr 17, 2014.

    1. Mpt

      Mpt Member

      Tinnitus Since:
      01/2014
      Hi,

      I got my tinnitus after having my ears syringed while on azithromycin, I was wondering if anyone has heard or knows about the prognosis of tinnityus due to ototoxicity vs tinnitus due to long term noise exposure, etc
       
    2. Stina
      Psychedelic

      Stina Member Benefactor

      Location:
      Tartu
      Tinnitus Since:
      11/13
      There really is no certain prognosis. From what I understand (or told myself) is that if your tinnitus has a certain reason it might be better, because then you can avoid it. If you think its from that med (consult your doc though) dont use it. Also, avoid loud noise, other tootoxic med (if needed, consult your doctor) and high stress. That might help avoid spikes. However I think sometimes it can be hard to give a certain prognosis. I can tell you from my small life experience though that quite rarely the worst/best case scenarior realizes is life, therefore try not to stress and be positive.
       
      • Like Like x 1
      • Helpful Helpful x 1
    3. JohnK
      Busy

      JohnK Member

      Location:
      London
      Tinnitus Since:
      10/26/2015 (habituated) 5/13/2019
      Cause of Tinnitus:
      Ototoxicity and/or stress
      I've been searching for the same answers and unfortunately gotten nowhere.

      I've heard people say it did get better after days/weeks/months and people say it didn't. My ENT said it could take 6 months to recover from otoxicity but I'm pretty sure he pulled that data point out of his ass ;)
       
    4. Wendy A

      Wendy A Member

      Location:
      UK
      Tinnitus Since:
      05/2015
      Cause of Tinnitus:
      Not sure.
      I was told 6 months as well but by some one on here who has gone through it ,she said it was a slow process ,slight improvement after 6 more so after a year.
       
      • Helpful Helpful x 1
    5. JohnK
      Busy

      JohnK Member

      Location:
      London
      Tinnitus Since:
      10/26/2015 (habituated) 5/13/2019
      Cause of Tinnitus:
      Ototoxicity and/or stress
      Thanks Wendy! Any idea what otoxic meds she was on?
       
      • Good Question Good Question x 1
    6. DavidW

      DavidW Member

      Tinnitus Since:
      05/2015
      Does Norco (hydrocodone) count as an otoxic med?
       
    7. Atlantis

      Atlantis Member

      Tinnitus Since:
      02/2014
      Nope. It's safe to take.
       
    8. DavidW

      DavidW Member

      Tinnitus Since:
      05/2015
      Cuz I feel like I started suffering after, um, taking it on weekends for back pain
       
    9. Wendy A

      Wendy A Member

      Location:
      UK
      Tinnitus Since:
      05/2015
      Cause of Tinnitus:
      Not sure.
      Mirtazapine ,though it says its not otoxic,though try telling my esrs that:(
       
    10. JohnK
      Busy

      JohnK Member

      Location:
      London
      Tinnitus Since:
      10/26/2015 (habituated) 5/13/2019
      Cause of Tinnitus:
      Ototoxicity and/or stress
      Same for me and doxycycline. :huganimation:

      NEVER TAKE IT. I don't care what "they" say.
       
    11. cviechec
      Scared

      cviechec Member

      Tinnitus Since:
      05/2017
      Cause of Tinnitus:
      otc painkillers
      Anyone with information on how their T has changed that has otoxic tinnitus?
       
    12. tiniturtle

      tiniturtle Member

      Tinnitus Since:
      3/19/2017
      Cause of Tinnitus:
      Paromomycin
      Mine started improving noticeably after 3 months.
       
      • Like Like x 1
    13. Ivan2475

      Ivan2475 Member

      Tinnitus Since:
      December 2018
      Cause of Tinnitus:
      Either citopram or stress and anxiety
      Hi, I know it’s quite late, but has yours improved anymore?
      Mine was from Citalopram and hoping it will get better.
      Thank you for your help
      Ivan
       
    14. SashaG
      Alone

      SashaG Member

      Tinnitus Since:
      03/2019
      Cause of Tinnitus:
      MRI, Stress
      My ENT told me, it starts around the three weeks mark, to get the toxic stuff slowly out of your system. Of course, this is just his words, but I was advised to drink a lot and take antioxidant supplements. He said it's just temporary, but needs time.

      I hope you improve soon!
       
    15. Ivan2475

      Ivan2475 Member

      Tinnitus Since:
      December 2018
      Cause of Tinnitus:
      Either citopram or stress and anxiety
      Hi
      Mine his been just under 4 months, it has improved a bit, hopefully there is still a chance to some more.
       
    16. Ivan2475

      Ivan2475 Member

      Tinnitus Since:
      December 2018
      Cause of Tinnitus:
      Either citopram or stress and anxiety
      Thank you.
      How is your tinnitus now and what antioxidants did you take to help?
       
    17. Ivan2475

      Ivan2475 Member

      Tinnitus Since:
      December 2018
      Cause of Tinnitus:
      Either citopram or stress and anxiety
      Hi, know it’s a bit late, but I’m up to 4 months after oxitoxic drugs, has yours got better as would give me a bit of hope?
      Thank you
       
    18. Geekysugar

      Geekysugar Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ototoxic meds, Chiari
      I got tinnitus from taking diazepam and adding 1 dose of gabapentin. After that the ringing, hyperacusis, and ttts started.

      In the beginning the sound was constantly changing. It was always static along with crickets, bells, high pitch tones.

      This went on for the first 2 months and then it settled down. It has been 5 months now and it has reduced in volume a lot. I also think I have habituated some. I do think it will lower a bit more in volume.

      I vowed to never take any meds again and kept that vow for about 2 months...then I had to go through 2 back surgeries, 2 knee surgeries so I've had to take so many meds. The good thing...no spike!
       

Share This Page

Loading...